Alert archive / Oklahoma / River Flood Warnings in 2014

River Flood Warning 8, NWS Tulsa, OK

October 13, 2014LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 13, 2014, 12:08 PM CDT for LeFlore County, Oklahoma. It took effect at Oct 13, 2014, 8:15 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 12:08 PM CDT (17:08 UTC)
In effect from
Oct 13, 2014, 8:15 PM CDT
Expired
Oct 15, 2014, 9:04 AM CDT
In force
37 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 18 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 31.96 ft at Oct 14, 2014, 12:00 PM CDT.

actionminormoderate203010/1310/1410/1510/16
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WGUS44 KTSA 131708
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1208 PM CDT MON OCT 13 2014


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-140108-
/O.NEW.KTSA.FL.W.0008.141014T0300Z-141014T1854Z/
/PANO2.1.ER.141014T0300Z.141014T0600Z.141014T1254Z.NO/
1208 PM CDT MON OCT 13 2014

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from this evening to Tuesday afternoon, or until the warning is 
  cancelled.
* At 11:30 AM Monday, the stage was 24.48 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage tonight and continue to rise to near 29.5 feet by 
  Tuesday before dawn. The river is expected to fall below flood 
  stage Tuesday morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
6 follow-up statements
672 
WGUS84 KTSA 140116
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON OCT 13 2014


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-140916-
/O.EXT.KTSA.FL.W.0008.141014T0115Z-141015T0331Z/
/PANO2.1.ER.141013T2257Z.141014T1200Z.141014T2131Z.NO/
816 PM CDT MON OCT 13 2014

...Flood Warning extended until Tuesday evening...The Flood Warning 
continues for
  The Poteau River near Panama.
* until Tuesday evening, or until the warning is cancelled.
* At  7:30 PM Monday, the stage was 29.52 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 31.6 feet Tuesday morning. The river is expected to fall below
  flood stage Tuesday afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
899 
WGUS84 KTSA 140656
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT TUE OCT 14 2014


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-141456-
/O.EXT.KTSA.FL.W.0008.000000T0000Z-141015T0610Z/
/PANO2.1.ER.141013T2257Z.141014T1200Z.141015T0010Z.NO/
156 AM CDT TUE OCT 14 2014

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Poteau River near Panama.
* until late tonight, or until the warning is cancelled.
* At 1:30 AM Tuesday, the stage was 30.91 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 31.6 feet this morning. The river is expected to fall below 
  flood stage this evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
583 
WGUS84 KTSA 141418
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 AM CDT TUE OCT 14 2014


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Watts affecting Adair County. 
  
  Illinois River near Tahlequah affecting Cherokee County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-142218-
/O.EXT.KTSA.FL.W.0008.000000T0000Z-141015T1057Z/
/PANO2.1.ER.141013T2257Z.141014T1330Z.141015T0457Z.NO/
918 AM CDT TUE OCT 14 2014

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Poteau River near Panama.
* until late tonight, or until the warning is cancelled.
* At  8:30 AM Tuesday, the stage was 31.83 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by tonight.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$

OKC001-141448-
/O.CAN.KTSA.FL.W.0009.000000T0000Z-141014T1800Z/
/WTTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM CDT TUE OCT 14 2014

The Flood Warning is cancelled for
  The Illinois River near Watts.
* At  8:00 AM Tuesday, the stage was  7.82 feet.
* Flood stage is 13.0 feet.
* Forecast...The Illinois River near Watts crested below flood stage 
  at 10.3 feet. The river will remain below flood stage.


$$

OKC021-141448-
/O.CAN.KTSA.FL.W.0010.000000T0000Z-141015T1200Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM CDT TUE OCT 14 2014

The Flood Warning is cancelled for
  The Illinois River near Tahlequah.
* At  8:00 AM Tuesday, the stage was  7.77 feet.
* Flood stage is 11.0 feet.
* Forecast...The Illinois River near Tahlequah will crest below flood
  stage at 10.0 feet Wednesday before dawn.
* Impact...At 11.0 feet, minor flooding occurs from Chewey Bridge 
  downstream towards Tahlequah. Floating the river is too hazardous 
  due to strong turbulence.
 
&&
 
LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485

$$
651 
WGUS84 KTSA 141552
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 AM CDT TUE OCT 14 2014


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-142352-
/O.CON.KTSA.FL.W.0008.000000T0000Z-141015T1057Z/
/PANO2.1.ER.141013T2257Z.141014T1530Z.141015T0457Z.NO/
1052 AM CDT TUE OCT 14 2014

The Flood Warning continues for
  The Poteau River near Panama.
* until late tonight, or until the warning is cancelled.
* At 10:30 AM Tuesday, the stage was 31.93 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by tonight.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
646 
WGUS84 KTSA 150048
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT TUE OCT 14 2014


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-150848-
/O.EXT.KTSA.FL.W.0008.000000T0000Z-141015T1404Z/
/PANO2.1.ER.141013T2257Z.141014T1730Z.141015T0804Z.NO/
748 PM CDT TUE OCT 14 2014

...Flood Warning extended until Wednesday morning...The Flood Warning
continues for
  The Poteau River near Panama.
* until Wednesday morning, or until the warning is cancelled.
* At  7:30 PM Tuesday, the stage was 31.31 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by early Wednesday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3521 9470 3504 9462 3523 9442 3540 9439 3540 9449

$$
277 
WGUS84 KTSA 151407
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 AM CDT WED OCT 15 2014


...The Flood Warning has expired for the following rivers in 
Oklahoma...

  Poteau River  Panama affecting Le Flore County. 
  
OKC079-151437-
/O.EXP.KTSA.FL.W.0008.000000T0000Z-141015T1404Z/
/PANO2.1.ER.141013T2257Z.141014T1730Z.000000T0000Z.NO/
907 AM CDT WED OCT 15 2014

The Flood Warning has expired for
  The Poteau River near Panama.
* At  8:30 AM Wednesday, the stage was 26.11 feet.
* Flood stage is 29.0 feet.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 13, 10:08 AM CDT, 2 hours earlier.

Area forecast discussion, Oct 13, 10:08 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1008 AM CDT MON OCT 13 2014

...UPDATE...

.DISCUSSION...
COLD FRONT CURRENTLY LOCATED NEAR A CLEVELAND...BARTLESVILLE LINE
LATE THIS MORNING.  WIDESPREAD AREAS OF LIGHT TO MODERATE RAIN...
WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
ACROSS NORTHEAST OKLAHOMA...SPREADING INTO NORTHWEST ARKANSAS.

BEHIND THE FRONT...ACROSS NORTHEAST OKLAHOMA...GUSTY NORTH WINDS
AT 40 TO 45 MPH WILL BE POSSIBLE THROUGH THE EVENING HOURS. UPDATE
SENT TO REFLECT LATEST TEMP/PRECIP TRENDS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 10 PM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
     OKZ067.

AR...NONE.
&&

SHORT TERM...12
LONG TERM....10
Hazardous weather outlook, Oct 13, 9:55 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
955 AM CDT MON OCT 13 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-132230-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
955 AM CDT MON OCT 13 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...THIS AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AREAS OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS
WILL CONTINUE THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA...SPREADING
EAST INTO NORTHWEST ARKANSAS. SOME MINOR FLOODING COULD STILL BE
POSSIBLE DUE TO THE RECENT RAINFALL AND SLOW STORM MOTIONS
EXPECTED...HOWEVER WIDESPREAD FLOODING IS NOT ANTICIPATED.

THE COLD FRONT IS EXPECTED TO SWEEP ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS BY LATE AFTERNOON. BEHIND THE COLD FRONT...GUSTY
NORTHWESTERLY WINDS IN THE 35 TO 45 MPH RANGE WILL BE POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...HIGH WIND POTENTIAL.
WEDNESDAY THROUGH SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SOME WRAP AROUND RAIN SHOWERS WILL REMAIN POSSIBLE OVER FAR
NORTHWEST ARKANSAS TUESDAY ALONG WITH GUSTY NORTHWESTERLY WINDS
ACROSS THE REGION BEFORE THE UPPER LEVEL LOW PRESSURE SYSTEM EXITS
TO THE EAST. IN THE WAKE OF THE EXITING LOW PRESSURE...SEASONAL
TEMPERATURES AND DRY CONDITIONS ARE FORECAST FOR THE SECOND HALF
OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Oct 13, 7:07 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
707 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 AM     TSTM WND DMG     HINDSVILLE              36.14N 93.86W
10/13/2014                   MADISON            AR   LAW ENFORCEMENT

            TREES BLOCKING ROADWAY AROUND COUNTY ROADS 8378 AND 8340

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 11:50 PM CDTSpecial Weather StatementTSACreek, Pawnee55 min
Oct 13, 12:29 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee61 min
Oct 13, 12:33 AM CDTSpecial Weather StatementTSAPittsburg42 min
Oct 13, 12:52 AM CDTSpecial Weather StatementTSAOsage38 min
Oct 13, 1:11 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee, Okmulgee, Wagoner34 min
Oct 13, 1:15 AM CDTSpecial Weather StatementTSATulsa30 min
Oct 13, 1:37 AM CDTSpecial Weather StatementTSAHaskell, Latimer23 min
Oct 13, 1:51 AM CDTSpecial Weather StatementTSARogers, Tulsa, Wagoner24 min
Oct 13, 2:03 AM CDTSpecial Weather StatementTSAPittsburg27 min
Oct 13, 2:08 AM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner32 min
Oct 13, 2:22 AM CDTSpecial Weather StatementTSASequoyah23 min
Oct 13, 2:32 AM CDTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Sequoyah43 min
Oct 13, 2:35 AM CDTSpecial Weather StatementTSAChoctaw, Haskell, Latimer, McIntosh, Pittsburg, Pushmataha25 min
Oct 13, 3:03 AM CDTSpecial Weather StatementTSAChoctaw, Haskell, Latimer, Pushmataha42 min
Oct 13, 3:22 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Pittsburg, Pushmataha3 hr
Oct 13, 3:37 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha23 min
Oct 13, 3:43 AM CDTSpecial Weather StatementTSALeFlore, Sequoyah32 min
Oct 13, 4:17 AM CDTSpecial Weather StatementTSALeFlore28 min
Oct 13, 8:28 AM CDTWind AdvisoryTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more13 hr

Nearby

River Flood Warnings in Oklahoma, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.